Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 28, 2014, 5:23 PM EDT for 5 counties in North Carolina. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2014, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 28, 2014, 6:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:44 PM EDT | TSTM WND DMG | 1 Se Lake Waccamaw, NC | TREE DOWN ON PECAN LANE CLOSE TO LAKESHORE DRIVE. TIME ESTIMATED BASED ON RADAR. |
| Jul 28, 5:58 PM EDT | HAIL 1 | 2 Wsw Smith Creek, NC | QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF MARTIN LUTHER KING AND KERR AVE. |
| Jul 28, 6:00 PM EDT | HAIL 1 | N Wilmington, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS52 KILM 282123
SVRILM
NCC017-019-047-129-141-282230-
/O.NEW.KILM.SV.W.0069.140728T2123Z-140728T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREEMAN...OR 19 MILES NORTHWEST OF LELAND...AND MOVING EAST AT 30
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELCO...
RIEGELWOOD...POINT CASWELL...BATARORA...CURRIE...THE BOROUGH...
MONTAGUE...PHOENIX...WOODBURN...LONG CREEK...WRIGHTSBORO...CASTLE
HAYNE...WILMINGTON...ROCKY POINT...UNCW CAMPUS...SMITH CREEK...
MASONBORO...MOORETOWN...WINDEMERE...SEAGATE...OGDEN...WRIGHTSVILLE
BEACH...BAYSHORE...SCOTTS HILL...HAMPSTEAD...TOPSAIL...WOODSIDE...
TOPSAIL BEACH AND SURF CITY.
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3442 7754 3440 7758 3435 7765 3433 7765
3432 7768 3430 7770 3428 7774 3420 7780
3417 7781 3415 7784 3428 7855 3451 7849
3445 7752 3444 7751
TIME...MOT...LOC 2123Z 273DEG 28KT 3437 7829
$$
REINHART3 follow-up statements
692
WWUS52 KILM 282151
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT MON JUL 28 2014
NCC017-282202-
/O.CAN.KILM.SV.W.0069.000000T0000Z-140728T2230Z/
BLADEN NC-
551 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BLADEN
COUNTY IS CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7751 3442 7754 3440 7758 3435 7765
3433 7765 3432 7768 3430 7770 3428 7774
3420 7780 3417 7781 3415 7784 3428 7855
3438 7829 3446 7809 3445 7752
TIME...MOT...LOC 2152Z 273DEG 28KT 3436 7802
$$
NCC019-047-129-141-282230-
/O.CON.KILM.SV.W.0069.000000T0000Z-140728T2230Z/
COLUMBUS NC-PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
551 PM EDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN BRUNSWICK...NEW HANOVER...SOUTHERN PENDER AND EAST
CENTRAL COLUMBUS COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PHOENIX...OR 8 MILES NORTH OF LELAND...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAVASSA...BELVILLE...WRIGHTSBORO...CASTLE HAYNE...WILMINGTON...ROCKY
POINT...UNCW CAMPUS...SMITH CREEK...MASONBORO...WINDEMERE...
MOORETOWN...SEAGATE...OGDEN...WRIGHTSVILLE BEACH...BAYSHORE...SCOTTS
HILL...HAMPSTEAD...TOPSAIL...WOODSIDE...TOPSAIL BEACH AND SURF CITY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7751 3442 7754 3440 7758 3435 7765
3433 7765 3432 7768 3430 7770 3428 7774
3420 7780 3417 7781 3415 7784 3428 7855
3438 7829 3446 7809 3445 7752
TIME...MOT...LOC 2152Z 273DEG 28KT 3436 7802
$$
REINHART934
WWUS52 KILM 282217
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT MON JUL 28 2014
NCC141-282224-
/O.CAN.KILM.SV.W.0069.000000T0000Z-140728T2230Z/
PENDER NC-
617 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PENDER COUNTY IS
CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3415 7783 3424 7835 3439 7826 3435 7820
3437 7814 3433 7805 3433 7800 3436 7798
3437 7799 3438 7796 3436 7794 3438 7790
3437 7788 3439 7782 3432 7777 3429 7773
3430 7771
TIME...MOT...LOC 2214Z 273DEG 28KT 3422 7778
$$
NCC019-047-129-282230-
/O.CON.KILM.SV.W.0069.000000T0000Z-140728T2230Z/
COLUMBUS NC-NEW HANOVER NC-BRUNSWICK NC-
617 PM EDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN BRUNSWICK...NEW HANOVER AND EAST CENTRAL COLUMBUS
COUNTIES...
AT 613 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WRIGHTSVILLE BEACH...OR 7 MILES EAST OF
WILMINGTON...MOVING EAST AT 30 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL UP TO AT LEAST NICKEL SIZE. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3415 7783 3424 7835 3439 7826 3435 7820
3437 7814 3433 7805 3433 7800 3436 7798
3437 7799 3438 7796 3436 7794 3438 7790
3437 7788 3439 7782 3432 7777 3429 7773
3430 7771
TIME...MOT...LOC 2214Z 273DEG 28KT 3422 7778
$$
REINHART772
WWUS52 KILM 282224
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT MON JUL 28 2014
NCC019-047-129-282234-
/O.EXP.KILM.SV.W.0069.000000T0000Z-140728T2230Z/
COLUMBUS NC-NEW HANOVER NC-BRUNSWICK NC-
624 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK...NEW
HANOVER AND EAST CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 630 PM
EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3415 7783 3424 7835 3439 7826 3435 7820
3437 7814 3433 7805 3433 7800 3436 7798
3437 7799 3438 7796 3436 7794 3438 7790
3437 7788 3439 7782 3432 7777 3429 7773
3430 7771
TIME...MOT...LOC 2224Z 273DEG 28KT 3422 7769
$$
REINHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:40 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 28, 3:40 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT MON JUL 28 2014
.SYNOPSIS...
AN UNSEASONABLY STRONG COLD FRONT WILL BRING STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER AIR
WILL SETTLE INTO THE REGION IN WAKE OF THE FRONT MUCH OF THIS
WEEK...AS CANADIAN HIGH PRESSURE DROPS INTO THE REGION. RAIN
CHANCES WILL RETURN BY NEXT WEEKEND AS HIGH PRESSURE OFFSHORE
BUILDS WEST AND BRINGS A RETURN OF MOISTURE TO THE EAST COAST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 330 PM MONDAY...DOWNSLOPE WIND-FLOW IS WIDESPREAD AND SOMEWHAT
STRONG ACROSS THE AREA EVIDENCED BY ORIENTATION OF CLOUDS STREETS
IN VISIBLE ANIMATIONS AND THE NEARLY CLEAR SKIES ALEE OF THE MTNS
OVER THE WESTERN CAROLINAS. THE DOWNSLOPE COMPONENT RUNS NEARLY TO
THE SURFACE WITH A SW-WSW COMPONENT REPORTED AT GROUND STATIONS ALL
THE WAY TO THE COAST. THIS HAS RESULTED IN LOW SURFACE CONVERGENCE
SO FAR IN THIS SLIGHT RISK REGIME.
A ZONE OF BURGEONING CUMULUS EXTENDED ALONG A CORRIDOR FROM THE
GULF COAST STATES TO CHARLESTON SC...CURLING NE ALONG THE NORTH
CAROLINA COAST...WITH DISCREET CELLS POPPING UP OVER THE SE NC AN
NE SC INTERIOR. STORM MOTION GENERALLY WEST TO EAST AT 25-30 MPH
WILL SET UP A POTENTIAL FOR STRONG TSTM WINDS IF DEEP CONVECTION
CAN MATERIALIZE IN THE WESTERLY FLOW. NO SIGNIFICANT CHANGES TO
THE POP FORECASTS...REMAINING IN THE ISOLATED/SCATTERED CATEGORY.
A SVR TSTM WATCH WILL REMAIN IN EFFECT UNTIL 900 PM THIS EVENING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...UNSEASONABLY COOL AND DRY CONDITIONS WILL
PREVAIL THROUGH THE PERIOD IN THE WAKE OF A STRONG COLD FRONT.
CANADIAN SURFACE HIGH PRESSURE WILL SPILL SOUTHWARD ON TUESDAY...
WHILE A LARGE UPPER TROUGH LINGERS OVER THE EASTERN U.S. THROUGH
WEDNESDAY. THIS WILL RESULT IN BELOW NORMAL TEMPS IN THE EASTERN
CAROLINAS...WITH HIGHS GENERALLY IN THE MID 80S BOTH DAYS. LOWS WILL
DIP INTO THE MID 60S INLAND AND UPPER 60S CLOSER TO THE BEACHES. FLO
COULD APPROACH A DAILY RECORD LOW ON WEDNESDAY MORNING WITH GOOD
RADIATIONAL COOLING CONDITIONS. FOR REFERENCE...HERE ARE THE DAILY
RECORD LOWS FOR ILM AND FLO DURING THE SHORT TERM PERIOD:
WILMINGTON NC RECORD LOWS...DATING BACK TO 1874
JULY 30: 61F (1914)
JULY 31: 60F (1914)
FLORENCE SC RECORD LOWS...DATING BACK TO 1948
JULY 30: 63F (1997)
JULY 31: 62F (1997)
PWATS WILL FALL TO 1.0-1.2 INCHES BY MID WEEK...SO POPS WILL BE
NEGLIGIBLE. GIVEN THAT FORECAST HIGH TEMPS ARE WITHIN A FEW DEGREES
OF OUR OCEAN TEMPS...DO NOT EXPECT MUCH OF A SEA BREEZE CIRCULATION
TO DEVELOP EITHER DAY...WHICH FURTHER LIMITS ANY PCPN CHANCES.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 330 PM MONDAY...A DEEP 500MB TROUGH WILL PLAGUE THE REGION
THROUGH THE PERIOD...RETROGRADING ONLY SLIGHTLY NEXT WKND AND INTO
EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL
THROUGH THE PERIOD...WARMING TO NEAR-SEASONABLE LEVELS SUN/MON. AT
THE SAME TIME...WHILE THU/FRI WILL LIKELY BE DRY THANKS TO W/SW
MID-LEVEL FLOW AND PWATS AROUND 1.25 INCHES...THE WEEKEND AND EARLY
NEXT WEEK WILL FEATURE BETTER RAIN CHANCES. THE STALLED BOUNDARY
WELL OFFSHORE WILL PUSH BACK TOWARDS THE COAST AS THE MID-LEVEL
RIDGE EXPANDS ACROSS THE ATLANTIC. AS THIS OCCURS...MID-LEVEL FLOW
BECOMES MORE SOUTHERLY...WHICH COMBINED WITH INCREASING SURFACE
MOIST ADVECTION AS THE FRONT/TROUGH MOVES ONSHORE WILL CREATE MUCH
HIGHER PRECIP CHANCES SAT/SUN/MON. IN ADDITION...GUIDANCE CONTINUING
TO DEVELOP A WEAK LOW PRESSURE ON THE TAIL END OF THIS BOUNDARY AND
MOVE IT TOWARDS THE COAST AT THE END OF THE PERIOD. WHILE THIS IS
PROGGED TO REMAIN QUITE WEAK...IT IS A FAVORED LOCATION FOR POSSIBLE
LOW DEVELOPMENT...SO WILL NEED TO BE WATCHED DURING THE UPCOMING
WEEK.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SHORT-LIVED MVFR/IFR POSSIBLE IN ISOLATED STRONG STORMS
LATER THIS AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
DIURNAL CU FIELD WILL INCREASE OVER THE NEXT FEW HOURS AS WILL
CHANCES FOR FOR ISOLATED STRONG TO SEVERE STORMS LATER THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE AREA. AHEAD OF
THE FRONT...WE WILL CONTINUE TO SEE SUSTAINED SOUTHWEST WINDS OF 10
TO 12 KTS AND GUSTS UP TO 20 KTS. COULD NOT ENTIRELY RULE OUT
SHORT-LIVED PERIODS OF MVFR/IFR WITH THE CONVECTION AS STRONGER
STORMS MAY PRODUCE HEAVY DOWNPOURS AT TIMES. THE FRONT WILL PUSH
OFFSHORE LATER TONIGHT ALLOWING FOR CONVECTION TO TAPER OFF AND
SKIES BEGIN TO GRADUALLY CLEAR...GIVING WAY TO VFR WITH VEERING
WINDS TO THE NORTHWEST...WITH SUSTAINED WINDS AOB 10 KTS THROUGH THE
END OF THE VALID TAF PERIOD.
EXTENDED OUTLOOK...MVFR DUE TO MORNING FOG POSSIBLE THURSDAY AND
FRIDAY. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MONDAY...EXERCISE CAUTION CONDITIONS IN EFFECT
THROUGH MID EVENING FOR 15-20 KT SW WINDS AND 3-5 FT SEAS. AS A
COLD FRONT NEARS THE COAST...THE WINDS WILL DECREASE OVERALL BUT
THE TSTM THREAT WILL INCREASE OVER THE WATERS. MARINERS ARE URGED
TO GET A FIX ON RADAR EVEN IF HEADING OUT ON THE ICW. SEAS A MIX
OF S WAVES 3-4 FT AT 5-6 SECONDS AND SE WAVES 1-2 FT AT 8-9
SECONDS. SEAS WILL LESSEN TO 2-4 FT AND A WINDSHIFT TO THE NW AT
15 KT LOOKS TO OCCUR PRIOR TO DAYBREAK OVER THE WATERS AS A COLD
FRONT MOVES THROUGH.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...NORTH WINDS 10-15 KT AT THE START OF THE
PERIOD WILL RELAX AND BECOME NORTHEAST AOB 10 KT BY TUESDAY
AFTERNOON. 3 FT SEAS WILL SUBSIDE TO 2-3 FT LATER ON TUESDAY AS THE
POST-FRONTAL GRADIENT WEAKENS. NORTHEAST FLOW OVER THE WATERS WILL
PERSIST THROUGH MIDDAY WEDNESDAY...WHEN WINDS BECOME MORE EASTERLY
BUT REMAIN AOB 10 KT. SEAS WILL BE IN THE 2 FT RANGE ON WEDNESDAY.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 PM MONDAY...STALLED COLD FRONT OFFSHORE WILL WAVER JUST
EAST OF THE WATERS THROUGH LATE WEEK...BEFORE SLOWLY PUSHING BACK
TOWARDS THE COAST ON SATURDAY. WITH HIGH PRESSURE RIDGING DOWN THE
COAST THU/FRI...E/NE WINDS AROUND 10 KTS WILL BE THE RULE BOTH DAYS
OF THE LATE WEEK PERIOD...BEFORE VEERING TO THE SE AT LESS THAN 10
KTS ON SATURDAY THANKS TO THE WESTWARD ADVANCE OF THE COASTAL
TROUGH. SEAS WILL BE SIMILARLY UNIFORM...2-3 FT THU/FRI WITH A NE
WIND WAVE DOMINANT IN THE SPECTRUM...AND REMAINING 2-3 FT SATURDAY
BUT WITH AN INCREASING SE WIND WAVE AND GROUND SWELL.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ032-033-039-
053>056.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...BJR
NEAR TERM...MJC
SHORT TERM...BJR
LONG TERM...JDW
AVIATION...SGL
MARINE...MJC/JDW/BJRHazardous weather outlook, Jul 28, 3:42 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 342 AM EDT MON JUL 28 2014 NCZ106-108-110-290745- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 342 AM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH MID-EVENING. HEAT INDEX 100 TO 104 DEGREES LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-290745- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- 342 AM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING. HEAT INDEX 100 TO 104 DEGREES LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ032-033-039-053>056-290745- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 342 AM EDT MON JUL 28 2014 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH MID-EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-290745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 342 AM EDT MON JUL 28 2014 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG TO POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MID-EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Local storm report, Jul 28, 4:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 5 WNW CONWAY 33.87N 79.15W
07/28/2014 E1.00 INCH HORRY SC TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED.
&&
EVENT NUMBER ILM1400298
43Local storm report, Jul 28, 5:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 S CONWAY 33.80N 79.07W
07/28/2014 E1.75 INCH HORRY SC AMATEUR RADIO
GOLFBALL SIZE HAIL
&&
EVENT NUMBER ILM1400299
43Special weather statement, Jul 28, 5:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT MON JUL 28 2014
NCZ087-096-099-105-109-SCZ024-282145-
BLADEN-COLUMBUS-DILLON-INLAND BRUNSWICK-INLAND PENDER-ROBESON-
507 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...BRUNSWICK...
PENDER...BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH 545 PM EDT...
AT 507 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CERRO GORDO...OR ABOUT 10 MILES WEST OF WHITEVILLE...MOVING SOUTHEAST
AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ABBOTTSBURG...
BARNESVILLE...BOARDMAN...CARVERS...CHADBOURN...CLARENDON...COUNCIL...
CRUSOE ISLAND...ELKTON...EMERSON AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3451 7811 3409 7842 3418 7874 3424 7900
3430 7907 3427 7911 3432 7935 3445 7910
3453 7868
TIME...MOT...LOC 2107Z 294DEG 31KT 3433 7886
REINHARTLocal storm report, Jul 28, 5:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 ESE GRESHAM 33.90N 79.36W
07/28/2014 E1.75 INCH MARION SC FIRE DEPT/RESCUE
COUNTY FIRE FIGHTER REPORTED GOLF BALL SIZE HAIL
&&
EVENT NUMBER ILM1400301
SRPLocal storm report, Jul 28, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
519 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SSW AYNOR 33.95N 79.22W
07/28/2014 E1.75 INCH HORRY SC MEDIA
PUBLIC REPORT OF GOLF BALL SIZE HAIL IN THE DOG BLUFF
COMMUNITY RELAYED BY MEDIA
&&
EVENT NUMBER ILM1400302
SRPLocal storm report, Jul 28, 5:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 8 S AYNOR 33.88N 79.20W
07/28/2014 E1.00 INCH HORRY SC PUBLIC
QUARTER SIZE HAIL WAS REPORTED.
&&
EVENT NUMBER ILM1400304
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:02 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 43 min |
| Jul 28, 4:13 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 47 min |
| Jul 28, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 52 min |
| Jul 28, 4:24 PM EDT | Special Marine Warning | ILM | 66 min | |
| Jul 28, 4:25 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 50 min |
| Jul 28, 4:57 PM EDT | Special Marine Warning | ILM | 93 min | |
| Jul 28, 5:07 PM EDT | Special Marine Warning | ILM | 53 min | |
| Jul 28, 5:07 PM EDT | Special Weather Statement | ILM | Columbus | 38 min |
| Jul 28, 5:26 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 49 min |
| Jul 28, 5:41 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus, New Hanover | 64 min |
| Jul 28, 5:52 PM EDT | Special Marine Warning | ILM | 83 min | |
| Jul 28, 6:21 PM EDT | Special Marine Warning | ILM | 54 min | |
| Jul 28, 6:45 PM EDT | Special Marine Warning | ILM | 30 min | |
| Jul 28, 7:08 PM EDT | Special Marine Warning | ILM | 97 min | |
| Jul 28, 7:18 PM EDT | Special Marine Warning | ILM | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.